Friday 14 June 2024

Levodopa and Me

 

Here we are at another Parkinson’s day, I will share a little more about levodopa and its side effects. All the symptoms of Parkinson’s tend to improve with this drug but it is most effective with treating the slowness of movement and what goes with that.

In fact, for some the improvement can be dramatic, this I know personally as before I was medicated, I was in a terrible way. I was unable shower myself or dress myself, or feed myself, all of which I can now do again and more.

For many it also will improve facial expressions, rigidity and pain can also be helped, this has also been the case with me at this stage the constant pain in my arms and hips have eased a lot.

The tremor, however, has shown some improvement but not as much as I would like, as I still have times when it can be bad.

I have seen very little if any change in how I swallow stuff and I am told my speech is still pretty soft at times and of course my balance can be off at times.

Now some of the side effects of this drug are that it can cause taste problems with things having a metallic taste mostly tea or coffee. Some say it causes a nasty taste in their mouth.

Other people have had sleep disturbances with their mind being overactive and not being able to switch off. This is something I have delt with for many years long before Parkinson’s.

A pretty common side effect is nausea and vomiting when someone starts taking the medication but usually settles after a bit.

It also can cause loss of appetite with a little loss of weight. Ok since being on the drug I have lost 30 kilos which is about 66 pounds, but as I was seriously overweight this has been a good thing.

I will share more next week.

18 comments:

  1. Wow! It sure sounds like this medication works pretty well for you. I hope it keeps on working well for a long time. Hurray! :)

    ReplyDelete
    Replies
    1. It has made a big difference and I also hope that continues for ages to come

      Delete
  2. Thanks for more detailed information, Jo-Anne, about this disease. I love how you've faced it so bravely and are more than willing to allow the rest of us a window into the life of those who suffer. You are a brave soul!
    Blessings!

    ReplyDelete
    Replies
    1. Thank you for your kind words, I think people generally don't know about such conditions unless those of us who are dealing with them allow others to see what we are dealing with.

      Delete
  3. It's good to know there are medications out there to help folks with this awful affliction.

    ReplyDelete
    Replies
    1. It is good that we have these medications now days even if at times the side effects can suck.

      Delete
  4. I am glad the medication is working for you!

    ReplyDelete
  5. Losing 40 ks is excellent. Well done.

    ReplyDelete
  6. It's good to hear that you're doing well with your medication...
    All good wishes for you. Enjoy.
    Happy weekend.

    ReplyDelete

  7. The effect of the medication seems to be good. Hopefully it will help many more people

    ReplyDelete
    Replies
    1. It does help so many people from what I have read

      Delete
  8. I am so happy that the medication made a big difference in you life, especially with being able to wash yourself. Praying you can continue to stay on this medication. ((HUGS))

    ReplyDelete
    Replies
    1. Thank, I hope it continues to help me for a long time

      Delete
  9. So glad that it is helping! And congrats on the weight loss!

    ReplyDelete
    Replies
    1. Thank you and I haven't been this light weight wise in decades

      Delete

BPD & Physical Symptoms

  This week I am wrapping up at least for now my posts on borderline personality disorder or BPD, I will end this by sharing a few other phy...